New bounds on the number of unit spheres that can touch a unit sphere in n dimensions

A. M. Odlyzko, N. J.A. Sloane

Research output: Contribution to journalArticlepeer-review

96 Scopus citations

Abstract

New upper bounds are given for the maximum number, τn, of nonoverlapping unit spheres that can touch a unit sphere in n-dimensional Euclidean space, for n≤24. In particular it is shown that τ8 = 240 and τ24 = 196560.

Original languageEnglish (US)
Pages (from-to)210-214
Number of pages5
JournalJournal of Combinatorial Theory, Series A
Volume26
Issue number2
DOIs
StatePublished - Mar 1979

Fingerprint Dive into the research topics of 'New bounds on the number of unit spheres that can touch a unit sphere in n dimensions'. Together they form a unique fingerprint.

Cite this